Wyoming, 2005

Hail in Wyoming, August 12, 2005

August 12, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 12, 2:00 PM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Aug 12, 2:00 PM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT FRI AUG 12 2005

.SHORT TERM...COLD FRONT PLUNGING SOUTHWARD THROUGH WYOMING AND
SOUTH DAKOTA THIS AFTERNOON. CONVECTION WILL DEVELOP LATE THIS
AFTERNOON AHEAD OF THIS FEATURE. AIR MASS IS VERY STABLE ACROSS
SOUTHEAST PORTIONS OF THE FORECAST AREA DUE TO PERSISENT SOUTHEAST
WINDS. SO HAVE FAVORED NORTHERN FRINGE OF FORECAST AREA - NORTH OF
ALLIANCE AND DOUGLAS - WITH RESPECT TO EVENING PRECIP CHANCES. THE
FRONT MOVES THROUGH DOUGLAS IN THE LATE EVENING...AND
CHEYENNE/LARAMIE IN THE WEE HOURS OF THE MORNING. IT MAY HOLD OFF
UNTIL SUNRISE AT SIDNEY. AFTER FRONTAL PASSAGE...LOW LEVEL MOISTURE
FILLS IN WITH GUSTY NORTH TO NORTHEAST WINDS THROUGH THE DAY
SATURDAY...MAKING FOR AN OVERCAST AND DAMP DAY WITH PERSISENT
DRIZZLE AND SPRINKLES. LITTLE IN THE WAY OF TEMEPRATURE RECOVERY
FROM MORNING LOWS. PLAINS REMAIN SOCKED IN THE STRATUS THROUGH
SATURDAY NIGHT...WHICH SHOULD KEEP LOWS FROM THREATENING RECORDS.
POMEROY

.LONG TERM...SFC HIGH MOVES ACROSS THE CWA SUNDAY WHICH SHOULD
GRADUALLY CLEAR THINGS OUT.  ZONAL FLOW THEN SETS UP FOR EARLY
NEXT WEEK WITH DRY AND WARMER CONDITIONS EXPECTED AS MOISTURE LOOKS
TO BE SUPPRESSED TO THE SOUTH.  GFS DEPICTING IMPULSE WITH SOME PCPN
LATE TUESDAY BUT DGEX NOT HINTING AT THIS FEATURE.  WILL MAINTAIN
LOW POPS MAINLY MTNS FOR THAT TIME AND SEE HOW THINGS UNFOLD. OTHER
WEAK IMPULSES MAY INTERACT WITH SOME MOISTURE RETURN WEDS/THURSDAY
SO WILL KEEP SOME LOW POPS FOR THAT TIME PERIOD AS WELL BEFORE
DRYING ADVERTISED AGAIN BY THE END OF THE WEEK. -RE-

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 12, 9:45 AM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT FRI AUG 12 2005

NEZ001>003-019>021-054-055-WYZ059-060-067-068-131215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-
1045 AM MDT FRI AUG 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING AND PART OF SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

DAYTIME HEATING WILL CAUSE THE ATMOSPHERE TO BECOME UNSTABLE THIS
AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS EXPECTED. A FEW
OF THESE STORMS MAY BECOME SEVERE WITH HAIL...DAMAGING WINDS AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH COOLER TEMPERATURES ALONG WITH SCATTERED AREAS OF LIGHT RAIN
WILL BE OVER THE AREA ON SATURDAY. CLOUDS WILL DECREASE ON SUNDAY.
WARMER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY ALONG WITH
A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

WYZ061>066-069-070-131215-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT FRI AUG 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND EXTREME
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS
WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MUCH COOLER TEMPERATURES ALONG WITH SCATTERED AREAS OF LIGHT RAIN
WILL BE OVER THE AREA ON SATURDAY. CLOUDS WILL DECREASE ON SUNDAY.
WARMER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY ALONG WITH
A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 3:08 PM MST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT FRI AUG 12 2005

WYZ059>060-064-067>068-130500-
CONVERSE-NORTH LARAMIE RANGE-GOSHEN-NIOBRARA-PLATTE-
408 PM MDT FRI AUG 12 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
716 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA...

IN WYOMING THIS WATCH INCLUDES 4 COUNTIES

IN EAST CENTRAL WYOMING

CONVERSE... NIOBRARA...

IN SOUTHEAST WYOMING

GOSHEN... PLATTE...

THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK...GUERNSEY...
LUSK...TORRINGTON AND WHEATLAND.
Local storm report, Aug 12, 5:46 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
646 PM MDT FRI AUG 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 N BILL                43.22N 105.26W
08/12/2005  1.75 INCH        CONVERSE           WY   TRAINED SPOTTER

            HAIL LASTED FOR 5 MINUTES...UNTIL 625 PM. THE LARGE HAIL
            WAS BETWEEN 1 AND 3 MILES NORTH OF BILL AND COVERED THE
            GROUND TO A DEPTH OF 6 INCHES.

&&

MWEILAND

The radar

The Rapid City radar (KUDX), 221 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Converse

When
August 12, 6:10 PM MST to 6:15 PM MST
Where
Converse County, 2 mi S of Bill
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.200, -105.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465322.